Hi, I am a healthy 31 year-old male. About five months ago I developed a few small bumps on my left upper arm resembling a pimple but which did not seem to clear. Soon after, I started noticing this bumps spreading to my other arm and chest area as well as to my beard and scalp.
The bumps are small in size, round (red/pink with white center) and look like a small blister under the skin, After a few days, they increase in size and begin to raise out feeling hard and waxy. If broken, they produce a sticky clear-yellowish substance that dries hard and waxy again, but does not seem to wash off.
The bumps on my arms and chest have stayed the same over the 5 months, on the other hand, the bumps on my beard have spread from chin, to sideburns, cheeks, eyebrows, around the nose and scalp. I notice these bumps seem to appear more if I do not shave my face. If I do shave, the bumps are less noticeable but the sticky substance spreads all over forming a very uncomfortable waxy surface and the skin under it becomes extremely sensitive causing a stinging sensation if I attempt to wash it with even just cold water.
Throughout this problem, I've gone to the doctor 4 times. The first time I was diagnosed with a type of Herpes virus and prescrived Acyclovir twice a day, which I took for 2 straight months with no results.
The second time I had a culture done and was prescribed Bactrim and one other antibiotic (which I can't remember the name) and was diagnosed as a staph infection prior to getting the culture results back.
The Third time I was just prescribed a topical solution called pHisoHex Hexachlorophene 3% which at first seemed to be doing something, but didn't.
The fourth time the culture results came back as staph. I was prescribed Mupirocin 2% and Doxycycline 100mg Twice a day for 14 days, which I am 2 days away from finishing and it has done absolutely nothing to improve the condistion.
I have started using OTC Lotrimin Ultra which seems to disolve the waxy substance, but I don't know if it is actually curing the problem, also it says it should not be used around the eyes, mouth or scalp which is most of the areas with the problem.
One thing I noticed is that there is a small white/clear hair-like strand left under the skin after the bump has drained and if it touches any other part of the skin, I experience a stinging or numbness where it does. I experience the same sensation on my fingertips just after washing my face as well.
I don't know what to do next, It seems like some symptoms would make it seem like Herpoes, some like staph and some like a fongus. It's really starting to take a toll on my self esteem and the skin on my face has become very uncomfortable even to touch.....what do you recommend?
I recommend that you see a doctor who knows skin. Your symptoms, as best I can picture them do not hang together into a coherent picture. Herpes and fungus seem out of the question. Staph could explain parts of it, but doxycycline and Bactrim are not the antibiotics I would choose first to treat staph.
This sounds like something that proper evaluation and testing (another culture, biopsy) should be able to clear up and cure.
If you are scratching or picking at any of your bumps, I urge you to stop this so the dermatologist you consult will be able to tell what is going on.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.